North Dakota, 2005

Lightning Strike in North Dakota, August 25, 2005

August 25, 2005 · NWS BIS · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Aug 25, 2:00 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT THU AUG 25 2005

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MODELS IN GOOD AGREEMENT THROUGH SATURDAY NIGHT. AN UPPER LEVEL LOW
WILL MOVE ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA TODAY AND
TONIGHT LIFTING A LITTLE AS IT MOVES EAST.  THE SURFACE LOW IS
STACKED BENEATH THE UPPER LEVEL LOW BUT THE SURFACE COLD FRONT HAS
MOVED ACROSS THE STATE AND IS NOW IN EAST CENTRAL ND...AND WILL
CONTINUE TO MOVE SLOWLY EAST.  DEWPOINTS BEHIND THE FRONT HAVE BEEN
DROPPING SO ANY CHANCE OF TSTMS TODAY WILL BE ACROSS THE EASTERN
COUNTIES OF THE FORECAST AREA NEAR THE FRONT. SCATTERED SHOWERS WERE
REPORTED ACROSS FAR NORTHERN MONTANA YESTERDAY AS MOISTURE WRAPPED
AROUND THE SURFACE LOW.  APPEARS THERE WILL BE A SIMILAR CHANCE OF
PRECIP ACROSS THE FAR NORTHERN COUNTIES OF THE FORECAST AREA TODAY.
REST OF FORECAST PERIOD LOOKS DRY.  WINDS IN THE WEST AND ESPECIALLY
NORTHWEST WILL BE NEAR THE WIND ADVISORY RANGE THIS AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE LIKELY.  WITH COLD ADVECTION BEHIND THE
FRONT...SHOULD SEE COOLER TEMPS TODAY...ABOUT AS PREVIOUSLY
FORECAST.  COOL TEMPS SHOULD CONTINUE INTO FRIDAY...THEN A SLOW
WARMING TREND AS RIDGING ALOFT SLOWLY MOVES INTO THE AREA.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT
NO BIG CHANGES TO EXTENDED PACKAGE AS EXITING MID LEVEL LOW ALLOWS
CENTRAL CONUS RIDGE TO BUILD NORTH OVER CANADIAN PRAIRIE PROVINCES
EARLY IN EXTENDED. RIDGE SQUEEZED SOUTH AGAIN WITH NEXT APPROACHING
SYSTEM ON TUESDAY. LINGERING CYCLONIC FLOW WITH DIFFICULT TO TIME
S/WS THROUGH REMAINDER OF EXTENDED FOR SMALL CHANCE POPS AND
SEASONABLE TEMPS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/HW
Hazardous weather outlook, Aug 25, 4:18 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
518 AM CDT THU AUG 25 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
518 AM CDT THU AUG 25 2005 /418 AM MDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Aberdeen radar (KABR), 73 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Dickey

When
August 25, 1:15 PM CST
Where
Dickey County, 5 mi N of Forbes
Reported by
EMERGENCY MANAGER
Coordinates
46.110, -98.505 (the zone’s center; the record gives no point)

Hay bales were started on fire by lightning strikes.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470760.